Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking hydrocortisone. Noticed frequent urination and sleepiness. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Regarding the hydrocortisone (cortef) that I am presently taking 10mg. in am and 5 mg at suppertime... When I first started taking it I had a surge of energy that I hadn't felt in a long time but after two to three weeks the energy level has dropped off again and some XXXXXXX I could sleep most of the day (although I don't) . Is this to be expected. Also I have noticed that I seem to urinate more frequently since I have been taking this medication. I might add that during those first few weeks of taking the medication there were a number of stress factors in my life, both good and bad, but it felt as tough I had depleted my energy. The reason I am taking the cortef is because my cortisol levels are low, due to the pituitary macroadenoma which has been previously discussed..
Posted Thu, 8 Aug 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shruti Rijhwani 44 minutes later
Dear Madam,

Thank you for your query.

Looking into the history that you have provided carefully I find that you are suffering from multiple problems . Just with the basis of history we cannot pinpoint the diagnosis but we can discuss the possibilities.

Yes use of steroids may cause a surge of energy in intial use .The most probable cause for your fatigue would be steroid induced muscle weakness which occurs with chronic use of steroids .It is an insidious disease process that causes weakness mainly to the proximal muscles of the upper and lower limbs and to the neck flexors. There is a feeling of inability to do anything and great fatigue in lifting hands , getting up from sitting position .

Well I advise you to see your treating doctor because only after physical examination weakness can be documented .Accordingly treatment would be done .

Take care.

Wish you good health.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor